FDA issues warning over stimulant found in dietary supplements


[lin_video src=http://eplayer.clipsyndicate.com/embed/player.js?aspect_ratio=16×9&auto_next=1&auto_start=0&div_id=videoplayer-1366154984&height=480&page_count=5&pf_id=9624&show_title=1&va_id=4020077&width=640&windows=2 service=syndicaster width=640 height=480 div_id=videoplayer-1366154984 type=script]BIRMINGHAM, Ala. (WIAT) — The FDA is issuing a warning over an ingredient commonly found in dietary supplements.

The stimulant is known as DMAA and is promoted as a natural way to enhance athletic performance and speed up weight loss.

According to the FDA, DMAA can cause increased blood pressure, shortness of breath, chest tightening, cardiovascular problems and even heart attacks.

The FDA has received a total of 86 illnesses and deaths associated with products containing DMAA.

Copyright 2013 WIAT-TV CBS 42

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s